Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Sep 14, 2008, 4:50 PM EDT for 23 counties in Pennsylvania. It took effect at Sep 14, 2008, 6:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 4:50 PM EDT (20:50 UTC)
- In effect from
- Sep 14, 2008, 6:00 PM EDT
- Expired
- Sep 15, 2008, 4:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
All 23 counties
Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA
The radar
The State College radar (KCCX), 21 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 142050 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 450 PM EDT SUN SEP 14 2008 ...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE REGION... .THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION TONIGHT. PAZ004-005-150800- /O.NEW.KCTP.WI.Y.0007.080914T2200Z-080915T0800Z/ WARREN-MCKEAN- 450 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH THIS EVENING...WITH OCCASIONAL GUSTS OVERNIGHT TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS71 KCTP 150018 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 818 PM EDT SUN SEP 14 2008 ...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE REGION... .THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION TONIGHT. PAZ004-150800- /O.UPG.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ /O.NEW.KCTP.HW.W.0004.080915T0018Z-080915T0800Z/ WARREN- 818 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTHERLY WINDS OF AROUND 30 MPH WILL BUFFET THE AREA TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS...LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY DAMAGE. $$ PAZ006-010-011-017-024-033-150800- /O.EXA.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 818 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING MINOR PROPERTY DAMAGE AND POWER OUTAGES. $$ PAZ005-150800- /O.CON.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ MCKEAN- 818 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING MINOR PROPERTY DAMAGE AND POWER OUTAGES. $$
000 WWUS71 KCTP 150053 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 853 PM EDT SUN SEP 14 2008 ...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE REGION... .THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION TONIGHT. PAZ005-006-010-011-017-024-150800- /O.UPG.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ /O.EXA.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/ MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA- 853 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WILL BUFFET THE AREA TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS... LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY DAMAGE. $$ PAZ004-150800- /O.CON.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/ WARREN- 853 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. SUSTAINED SOUTHERLY WINDS OF AROUND 30 MPH WILL BUFFET THE AREA TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS... LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY DAMAGE. $$ PAZ012-018-019-025>027-034-037-041-042-045-046-150800- /O.EXA.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 853 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT... WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING MINOR PROPERTY DAMAGE AND POWER OUTAGES. $$ PAZ033-150800- /O.CON.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ SOMERSET- 853 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT... WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING MINOR PROPERTY DAMAGE AND POWER OUTAGES. $$
000 WWUS71 KCTP 150312 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1112 PM EDT SUN SEP 14 2008 ...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE REGION... .THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION TONIGHT. PAZ012-018-019-025-037-041-045-150800- /O.UPG.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ /O.EXA.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-TIOGA- NORTHERN LYCOMING-SOUTHERN CLINTON- 1112 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS OF 20 AND 30 MPH WILL BUFFET THE AREA TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ004>006-010-011-017-024-150800- /O.CON.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA- 1112 PM EDT SUN SEP 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WILL BUFFET THE AREA TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS... LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY DAMAGE. $$ PAZ028-049>053-150800- /O.EXA.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ JUNIATA-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1112 PM EDT SUN SEP 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING MINOR PROPERTY DAMAGE AND POWER OUTAGES. $$ PAZ026-027-033-034-042-046-150800- /O.CON.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/ HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-SULLIVAN-SOUTHERN LYCOMING- 1112 PM EDT SUN SEP 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT... WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING MINOR PROPERTY DAMAGE AND POWER OUTAGES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Sep 14, 3:47 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 14, 3:47 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 347 PM EDT SUN SEP 14 2008 .SYNOPSIS... THE REMNANT CIRCULATION CENTER OF HURRICANE IKE WILL RACE DOWN THE ST LAWRENCE RIVER VALLEY BY MONDAY MORNING...ACCOMPANIED BY A STRONG COLD FRONT THAT WILL SWEEP THROUGH OUR REGION LATE TONIGHT. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR MONDAY AFTERNOON INTO LATE IN THE UPCOMING WEEK...BRINGING A STRING OF DRY WEATHER WITH BELOW NORMAL TEMPERATURES AND COMFORTABLE HUMIDITY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE REGION IS BASKING IN THE WARM SECTOR OF A FRONTAL SYSTEM THAT EXTENDS FROM A LOW JUST NORTH OF LAKE HURON DOWN TO THE REMNANT CIRCULATION OF HURRICANE IKE WHICH WAS JUST ENTERING SWRN INDIANA EARLY THIS AFTERNOON. THUS FAR THERE IS LITTLE OR NO SHOWER ACTIVITY BREAKING OUT IN ADVANCE OF THE STORM...MOST RAIN IS DIRECTLY ASSOCIATED WITH THE CIRCULATION AND THE FRONT STRETCHING OUT TO THE NORTH. VERY WARM MID LEVELS OVER THE LOCAL AREA SEEM TO BE DOING THEIR PART IN SUPPRESSING CONVECTION DESPITE DEWPOINTS IN THE 60S AND 70S AND TEMPS IN THE 70S AND 80S. ENSEMBLES CONTINUE TO CONCENTRATE THE BEST POPS OVER NWRN PA WITH THE SREF POPS BEING PRETTY GENEROUS THERE. GMOS NUMBERS ARE LOWER...BUT SEEM UNDERDONE. USED A BLEND OF THE GMOS/SREF POPS LEANING CLOSER TO THE SREF. THIS WOULD BRING A CHANCE OF SHOWERS/STORMS INTO THE NWRN ZONES THIS EVENING TO AROUND DARK AS THE COLD FRONT ASSOCIATED WITH IKE ENTERS THE REGION. CONCERN FOR SEVERE STORMS IS PRETTY LOW AS GUIDANCE CONTINUES TO INDICATE A STRONG CAP. SREF/MREF/GFS ALL SHOW BEST CAPE CONFINED TO EASTERN PA AND UP INTO NY. WHILE I THINK THE CHANCES FOR WIDESPREAD SEVERE WILL BE PRETTY LIMITED...OF BIGGER CONCERN MAY BE SOME ISOLATED GUSTS IN SHOWERS AS CONVECTIVE AND MECHANICAL MIXING ALLOWS SOME STRONG WINDS TO MIX DOWN TO THE SFC AT TIMES. NAM/GFS BOTH SHOW A STRONG ISALLOBARIC COUPLET PASSING JUST NORTH OF THE REGION BETWEEN 00-06Z...AND WITH 40-50KT WINDS PROGGED AT 850MB...IT WILL GET GUSTY IN GENERAL AND SOME STRONGER WINDS COULD DEVELOP IN ANY SHOWERS/STORMS THAT MANAGE TO FORM AND MOVE ACROSS. OVERNIGHT WILL REMAIN MILD WITH REAL COOL ADVECTION LIKELY NOT HAVING AN IMPACT UNTIL DURING THE DAY MONDAY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... DRIER AND COOLER AIR WILL BEGIN ADVECTING INTO THE REGION MONDAY WITH GRADUALLY RELAXING WINDS. STRONG GRADIENT SUGGESTS WE COULD STILL BE GUSTING 15-25 MPH INTO EARLY AFTERNOON...BUT THE SFC HIGH WILL EVENTUALLY BRING DIMINISHING FLOW. IT WILL LIKELY BE SOME 10-20 DEGREES COOLER TOMORROW THAN TODAY WITH STEADILY LOWERING HUMIDITY. OUTPUT FROM NAM/GFS/GEFS AND SREF ALL HAVE THAT COOL SEASON APPEARANCE WITH THE SUGGESTION OF COLD ADVECTION STRATO-CU HANGING IN OVER WESTERN AND NWRN AREAS TOMORROW ALONG WITH THE CHANCE OF SOME LINGERING SHOWERS. I DIDNT GO AS HIGH AS SREF POPS WOULD TAKE ME...BUT DID KEEP THE MENTION OF SCATTERED SHOWERS FOR MUCH OF THE DAY AND EVEN KEPT IT CLOUDY OVER MOST OF THE REGION WELL INTO THE AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A STRING OF DRY AND RELATIVELY COOL DAYS IS IN STORE THROUGH THE ENTIRE PERIOD...AS A LARGE AREA OF HIGH PRESSURE MOVES FROM THE NATIONS HEARTLAND...TO THE UPPER ST. LAWRENCE RIVER VALLEY. STRONG WESTERLY FLOW...ON THE SOUTHERN EDGE OF AN UPPER TROF OVER FAR NORTHEAST CANADA...WILL NOT BE TOO FAR AWAY FROM PA...AND A COUPLE OF SHORTWAVES MAY MOVE TOWARD THE REGION. THE MOST ROBUST OF THEM IS INDICATED ON THUR DAY ASSOCIATED WITH A WEAK COLD FRONT MOVING THROUGH THE REGION. THIS LOOKS TO BE THE ONLY CHANCE OF ORGANIZED PCPN DURING THE LONG TERM PD. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... REMNANTS OF IKE WILL SCOOT DOWN THE ST LAWRENCE RIVER VALLEY OVERNIGHT BRINGING GUSTY WINDS...FIRST FROM THE SW THEN EVENTUALLY SHIFTING TO THE WEST. SHOWER ACTIVITY SHOULD REMAIN LIMITED AND PASS MAINLY THROUGH NWRN PA CLOSEST TO THE LOW. BFD/JST STAND THE BEST CHANCE OF SEEING MVFR/IFR THIS EVENING AND OVERNIGHT AS MOISTURE FROM IKE EVENTUALLY GETS HERE. WESTERLY DOWNSLOPE FLOW SHOULD LIMIT THE EASTERN EXTENT OF THE REDUCED CONDITIONS TO MAINLY THE HIGHER ELEVATIONS SO I BELIEVE THE OTHER TERMINALS WILL STAY PREDOMINANTLY VFR OVERNIGHT INTO MONDAY. WIND GUSTS IN EXCESS OF 30KT LIKELY FROM THIS EVENING THROUGH AT LEAST EARLY MONDAY MORNING AS THE REMNANTS OF IKE MAKE THEIR PASS AT THE STATE. WINDS WILL BEGIN TO SUBSIDE DURING THE DAY MONDAY. AS FAR AS LOW CLOUDS GO...STILL THINK MVFR COULD LINGER FOR A TIME FROM BFD-JST....BUT CEILINGS ELSEWHERE SHOULD STAY NO LOWER THAN THE 3000-5000 RANGE. LATEST GUIDANCE SUGGESTS THAT ONCE WE SWEEP IKE AWAY...FAIR WEATHER WILL LAST MOST OF NOT ALL OF THE REST OF THE WEEK. && .CLIMATE... UNSEASONABLY WARM TO NEAR-RECORD HIGH TEMPERATURES /15-20 DEGREES ABOVE NORMAL/ ARE FORECAST TODAY ACROSS CENTRAL PENNSYLVANIA. THE NORMAL MAXIMUM TEMPERATURE AT WILLIAMSPORT FOR TODAY 74 DEGREES. THE RECORD MAXIMUM TEMPERATURE IS 92 DEGREES SET BACK IN 1952. THE NORMAL MAXIMUM TEMPERATURE AT HARRISBURG FOR TODAY 76 DEGREES. THE RECORD MAXIMUM TEMPERATURE IS 90 DEGREES SET BACK IN 1995/1947/1931. SEE SPSCTP FOR A RUNDOWN OF OTHER RECORDS AROUND THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...FITZGERALD/GARTNER AVIATION...LACORTE CLIMATE...LACORTE
Hazardous weather outlook, Sep 14, 12:19 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1219 PM EDT SUN SEP 14 2008 PAZ004-005-151630- WARREN-MCKEAN- 1219 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF HURRICANE IKE WILL RACE DOWN THE ST. LAWRENCE RIVER VALLEY OVERNIGHT DRAGGING A COLD FRONT THROUGH THE REGION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE FRONT MOVES THROUGH. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024>028-033>035-037-041-042-045-151630- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 1219 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH WILL OVERSPREAD THE AREA FROM LATE THIS AFTERNOON INTO TONIGHT...AHEAD OF A STRONG LOW PRESSURE SYSTEM THAT WAS ONCE HURRICANE IKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-046-049>053-056>059-063>066-151630- FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1219 PM EDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY WARM AND HUMID CONDITIONS ARE EXPECTED ACROSS THE MIDDLE AND LOWER SUSQUEHANNA VALLEY THIS AFTERNOON...WITH NEAR RECORD TEMPERATURES AND OPPRESSIVE DEWPOINTS RESULTING IN HEAT INDEX VALUES IN THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.